Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 415, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 1, 2003, 8:20 AM CDT for Dunklin County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 8:20 AM CDT (13:20 UTC)
- Expired
- Aug 1, 2003, 9:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 011320
SVRMEM
MOC069-011415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT FRI AUG 1 2003
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI
* UNTIL 915 AM CDT.
* AT 816 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16
MILES NORTHWEST OF GLENNONVILLE...MOVING SOUTHEAST AT 30 MPH.
* CITIES IN THE PATH OF THIS STORM THROUGH 915 AM CDT INCLUDE...
GLENNONVILLE...
MALDEN...
CAMPBELL...
HOLCOMB...CLARKTON...
KENNETT...
.LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF
THIS STORM...MOVE TO A STURDY SHELTER
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.
LAT...LON 3657 8995 3643 8996 3623 8995 3621 9004
3621 9013 3630 9009 3641 9008 3653 9025
3664 9017 3664 9002
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:53 AM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 1, 2:53 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CDT FRI AUG 1 2003 DRY DAY AHEAD ACROSS REGION AS OLD FRONTAL BOUNDARY FINALLY HAS LEFT. HOWEVER...NEXT FRONT WILL BEGIN TO BRING RAIN INTO FORECAST AREA BY EARLY SATURDAY MORNING. HAVE INCREASED POPS IN NORTHWEST SECTIONS OF FORECAST AREA TO CHANCE FOR TONIGHT PERIOD. EVEN THOUGH NORTHERN PART OF FORECAST AREA IS IN SLIGHT RISK FOR TONIGHT...BELIEVE THAT ANY SEVERE WEATHER THAT WE MIGHT GET WOULD BE AFTER 12Z SATURDAY. FRONT WILL SLOWLY SAG THROUGH REGION SO CHANCE OF RAIN WILL CONTINUE INTO SUNDAY ESPECIALLY IN SOUTHERN SECTIONS OF FORECAST AREA. BY MONDAY...WE RETURN TO A MORE TYPICAL SUMMER PATTERN WITH ISOLATED LATE AFTERNOON AND EARLY EVENING CONVECTION. PRELIMINARY NUMBERS MEM 94/76/91/73/91 014 MKL 92/71/90/70/89 024 JBR 94/73/89/70/90 134 TUP 92/72/92/72/91 013 .MEG...NONE.
Hazardous weather outlook, Aug 1, 3:37 AM CDT, 4 hours 43 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 AM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TONIGHT ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST TENNESSEE. THE SLIGHT RISK IS GENERALLY WEST OF A LINE FROM JONESBORO TO UNION CITY. A FRONTAL BOUNDARY WILL APPROACH THE REGION AND BRING THUNDERSTORMS INTO THE SLIGHT RISK SOMETIME AFTER MIDNIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE FRONTAL BOUNDARY WILL MOVE INTO THE MIDSOUTH ON SATURDAY AND LINGER THROUGH MOST OF THE DAY SUNDAY...BRINGING SCATTERED THUNDERSTORMS TO THE AREA. THERE IS A SLIGHT RISK FOR SEVERE STORMS ON SATURDAY FOR THE ENTIRE MIDSOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND SATURDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.